MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. HD AUTOCLAVABLE CAMERA HEAD

OLYMPUS MEDICAL SYSTEMS CORP. HD AUTOCLAVABLE CAMERA HEAD
Model Number CH-S190-XZ-Q
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation.During the evaluation, the reported issue was unable to be duplicated.A faulty cable unit was found causing an intermittent discoloration and noise on the image.No other issues were found during the device inspection.If additional information is obtained a supplemental report will be filed.
 
Event or Problem Description
A surgical supply coordinator at a user facility reported that the image did not appear and that the camera focus was not working while using a camera head.The problem was first noticed before a procedure.There was no delay in the procedure in which the subject device was used.The intended procedure was completed.No patient involvement or injury was reported.No additional information has been obtained.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer¿s final investigation.As a result of the physical inspection and functional testing of the device, olympus was not able to conclusively determine why the cable unit failed.The device was repaired and returned to customer.Based on the legal manufacturer¿s investigation, the device history record (dhr) was reviewed and there were no problems found during the manufacturing of the device that would cause or contribute to the reported issue.The device met all specifications at the time of shipment.The instructions for use states: never excessively bend, pull, twist, coil, squeeze, or crush the camera cable, which could damage the camera cable.

Brand Name
HD AUTOCLAVABLE CAMERA HEAD
Common Device Name
AUTOCLAVABLE CAMERA HEAD
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11280531
Report Number8010047-2021-02238
Device Sequence Number16341123
Product Code FET
UDI-Device Identifier04953170310782
UDI-Public04953170310782
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K102059
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCH-S190-XZ-Q
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/12/2021
Supplement Date Received by Manufacturer03/04/2021
Initial Report FDA Received Date02/04/2021
Supplement Report FDA Received Date03/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1